MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 36CM 130D LT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 36CM 130D LT; NAIL, FIXATION, BONE
Catalog Number 71675289
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/23/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was 4 months post op.And was having pain.Dr said the patient was working pretty hard and getting around alot prior to the nail breaking.The broken nail was removed and a new one was implanted.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.Per the photos attached to the complaint, the intertan nail fractured into two pieces.Without the actual product returned, we are unable to reach an conclusion to why the nail fractured.A clinical evaluation was conducted and insufficient clinically relevant documentation was provided, therefore, a thorough medical investigation could not be performed.

Brand Name
INTERTAN 11.5MM X 36CM 130D LT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7688838
Report Number1020279-2018-01302
Device Sequence Number16836826
Product Code JDS
UDI-Device Identifier03596010560988
UDI-Public03596010560988
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Catalogue Number71675289
Device Lot Number14DM04267
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date07/15/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;